MAUDE Adverse Event Report: BARD ACCESS SYSTEMS EQUISTREAM CATHETER - STRAIGHT, POLYURETHANE CATHETER; DIALYSIS CATHETER

BARD ACCESS SYSTEMS EQUISTREAM CATHETER - STRAIGHT, POLYURETHANE CATHETER; DIALYSIS CATHETER
Model Number 5913230
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation is currently under way; (09/2020).
 
Event or Problem Description
It was reported that upon opening the package, the tip of the tunneler was identified broken.It was further reported that anther device was used to complete the procedure.There was no patient contact.
 
Additional Manufacturer Narrative
Manufacturing review: based upon the severity level and lot quantity, a dhr review is required.Manufacturing records were reviewed (dhr, mrr¿s, scrap and mfg.Process changes) and there were not found evidence that the failure mode reported in this complaint is caused by the mfg.Process.Investigation summary: one equistream xk 23cm 16f catheter and tunneler was returned for evaluation.Visual and microscopic evaluations were performed.The investigation is confirmed for damaged/defective tunneler, as the proximal tip of the tunneler was broken off and not received.The break was observed to be partially smooth, dull, and uneven.The portion of the break surface protruding was observed to be smooth and shiny.The definitive root cause for the reported damaged tunneler issue could not be determined based upon available information.It is unknown whether patient and/or procedural issues contributed to the event.However, vt-sca-19-4398 is currently opened to address the issue and identify appropriate actions.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
EQUISTREAM CATHETER - STRAIGHT, POLYURETHANE CATHETER
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8383265
Report Number3006260740-2019-00438
Device Sequence Number1633691
Product Code MSD
UDI-Device Identifier00801741013843
UDI-Public(01)00801741013843
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K090101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5913230
Device Catalogue Number5913230
Device Lot NumberRECX3719
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2019
Initial Date Received by Manufacturer 02/26/2019
Supplement Date Received by Manufacturer05/02/2019
Initial Report FDA Received Date03/01/2019
Supplement Report FDA Received Date05/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1